MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063902010
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable event of pull wire detached.Impact code f23 captures the reportable event of unexpected medical intervention.Impact code f2301 captures the reportable event of additional device required.
 
Event or Problem Description
It was reported that a escape basket device was used during a flexible transurethral ureterolithotripsy (f-tul) procedure.During the procedure, a wire got damage on the sheath and disconnected from the handle.Additionally, the outer sheath got separated around the middle part.Reportedly, the part of the outer sheath remained inside the patient and was eventually removed using a forceps.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Additional information: block b5 (describe event or problem) block h6 (device code).Impact code f23 captures the reportable event of unexpected medical intervention.Impact code f2301 captures the reportable event of additional device required.Investigation results: the returned escape basket was analyzed, and the handle returned in good condition.Microscopic examination was performed under magnification, and it was noticed that the sheath detached and kinked at the middle section.With all the available information, boston scientific concludes that the reported event of sheath break was confirmed due to the separation of the sheath based on the objective evidence of the product analysis.However, it was not possible to identify any evidence of the sheath being torn on the device since the sheath was not torn.Based on the investigation result, these could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could lead to the observed damages.Additionally, during manufacturing process inspections are performed to ensure the integrity and functionality of the device and would have captured the problems found.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure, and the device had no influence on the event.
 
Event or Problem Description
It was reported that a escape basket device was used during a flexible transurethral ureterolithotripsy (f-tul) procedure.During the procedure, outer sheath wire got damage and separated from the handle around the middle part.Reportedly, the part of the outer sheath detached and remained inside the patient but eventually removed using a forceps.The procedure was completed with another of the same device with no patient complications.

Brand Name
ESCAPE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22577281
Report Number2124215-2025-49223
Device Sequence Number9646818
Product Code FFL
UDI-Device Identifier08714729121299
UDI-Public(01)08714729121299(17)271209(10)35448908
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063902010
Device Catalogue NumberM0063902010
Device Lot Number0035448908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown